MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC HEMOSPRAY ENDOSCOPIC HEMOSTAT; HEMOSTATIC DEVICE FOR ENDOSCOPIC GASTROINTESTINAL USE

WILSON-COOK MEDICAL INC HEMOSPRAY ENDOSCOPIC HEMOSTAT; HEMOSTATIC DEVICE FOR ENDOSCOPIC GASTROINTESTINAL USE
Catalog Number HEMO-10
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continued: section g: 510k: k200972.Investigation evaluation: the product said to be involved was returned in a clear plastic bag, provided with the return was an open tray from the lot number provided in the report.The label matches the product returned.Our evaluation of the product said to be involved could not confirm the report as it was described.All components were not included in the return (only 1 catheter was returned), therefore a complete evaluation was not possible.The returned catheter had a build up of reddish powder within the distal end.The device was returned with the on/off switch in the "off" position.The red activation knob was engaged in the handle indicating activation of the carbon dioxide (co2) cartridge.Powder was not observed on the exterior of the device.Residual powder was observed within the device nozzle.When tested as returned the device did not spray as intended.The co2 cartridge did not audibly discharge upon deactivation and the cartridge was fully punctured.A visual examination of the o-ring and lance inside the handle showed both components to be positioned correctly inside the handle and the lance to be beveled.The inspection of the co2 cartridge and regulator (lance and o-ring) confirm the device was of the current design.The foam was oriented correctly within the handle (slits pointing down towards the red activation knob).When tested with a new co2 cartridge and activation knob, the device sprayed as intended after 4 button compressions.The device was able to spray with and without the returned catheter attached.The sound of co2 escaping without compressing the button was not observed.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the laboratory evaluation of the returned device could not confirm the report of co2 escaping because the device sprayed as intended when tested with a new co2 cartridge and activation knob without co2 escaping.A definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.A corrective action (capa) was initiated to further investigate device failure due to being unable to spray powder.This device is within the scope of the capa.Prior to distribution, all hemospray endoscopic hemostats are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a corrective action has been initiated in an effort to reduce occurrences of this nature.This product is included in the scope of this corrective action.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic procedure to treat a bleeding ulcer in the stomach, the physician used a cook hemospray endoscopic hemostat.It was reported that the hemospray was successfully activated in the first attempt.The first application was successful.When the customer applied it again two minutes later, the pressure on the handle was released.The co2 escaped through the handle with a hiss.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
HEMOSPRAY ENDOSCOPIC HEMOSTAT
Common Device Name
HEMOSTATIC DEVICE FOR ENDOSCOPIC GASTROINTESTINAL USE
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
WILSON COOK MEDICAL INC.
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
8002454707
MDR Report Key19393752
Report Number1037905-2024-00289
Device Sequence Number12459024
Product Code QAU
UDI-Device Identifier00827002210493
UDI-Public(01)00827002210493(17)261206(10)W4790345
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHEMO-10
Device Lot NumberW4790345
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/02/2024
Initial Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE - UNKNOWN MAKE OR MODEL
Patient SexUnknown